Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 199, NWS Austin/San Antonio, TX

May 10, 2007Lavaca County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 10, 2007, 6:46 PM CDT for Lavaca County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2007, 6:46 PM CDT (23:46 UTC)
Expired
May 10, 2007, 7:30 PM CDT
In force
44 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 118 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 5:54 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 102347
SVREWX
TXC285-110030-
/O.NEW.KEWX.SV.W.0199.070510T2346Z-070511T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
  HALLETTSVILLE...

* UNTIL 730 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS HAVE
  INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED NEAR MOULTON...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHINER BY 655 PM CDT...
  HALLETTSVILLE BY 725 PM CDT...
  9 MILES NORTHWEST OF EZZELL BY 730 PM CDT...

LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
      2963 9715 2963 9686 2958 9682 2957 9679
      2952 9673 2936 9658 2934 9658

$$
2 follow-up statements
000 
WWUS54 KEWX 110008
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
707 PM CDT THU MAY 10 2007

TXC285-110030-
/O.CON.KEWX.SV.W.0199.000000T0000Z-070511T0030Z/
LAVACA TX-
707 PM CDT THU MAY 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR LAVACA COUNTY...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A  
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 
MILES NORTHWEST OF HALLETTSVILLE...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HALLETTSVILLE BY 725 PM CDT...
  9 MILES NORTH OF EZZELL BY 730 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
      2963 9715 2963 9686 2958 9682 2957 9679
      2952 9673 2936 9658 2934 9658

$$
000 
WWUS54 KEWX 110034
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 PM CDT THU MAY 10 2007

TXC285-110043-
/O.EXP.KEWX.SV.W.0199.000000T0000Z-070511T0030Z/
LAVACA TX-
733 PM CDT THU MAY 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY EXPIRES AT 730
PM CDT...

THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY IS ALLOWED TO 
EXPIRE AS THE STORMS HAVE WEAKENED.  SMALL HAIL AND GUSTY WINDS ARE 
STILL POSSIBLE FOR THE NEXT FEW MINUTES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTH CENTRAL TEXAS.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:42 PM CDT, 4 minutes earlier.

Area forecast discussion, May 10, 6:42 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
642 PM CDT THU MAY 10 2007

.AVIATION...
SCATTERED CONVECTION WILL CONTINUE THROUGH THE EVENING HOURS
ACROSS THE HILL COUNTRY AND EASTERN SOUTH CENTRAL TEXAS. THESE
STORMS WILL GENERALLY BE AVOID TAF SITES EXCEPT KSSF...WHICH WILL
BE MOST LIKELY TO SEE TEMPO SHRA/TSRA THROUGH THE NEXT HOUR OR SO.
OTHERWISE, TAF SITES WILL GENERALLY REMAIN VFR THROUGH THE TAF
PERIOD. COULD SEE SOME PATCHY BR IN THE NEAR-DAWN HOURS...BUT
SHOULD DROP NO LOWER THAN 4-5SM. LIGHT AND VARIABLE SFC WINDS
OVERNIGHT WILL INCREASE TO NORTH AND NORTHEASTERLY 5-10KTS BY MID
MORNING.

&&

.PREV DISCUSSION... /ISSUED 608 PM CDT THU MAY 10 2007/

DISCUSSION...
QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH 266. PLEASE
REFER TO THE SATWCNEWX PRODUCT FOR DETAILS. ASIDE FROM IN AND
AROUND THE CONVECTIVE ACTIVITY, TEMP AND DEWPOINTS ARE ON
TRACK...BUT MINOR CHANGES WERE MADE TO POP/WX/QPF GRIDS TO BETTER
ALIGN WITH CURRENT TRENDS.

PREV DISCUSSION... /ISSUED 319 PM CDT THU MAY 10 2007/

DISCUSSION...
WATER VAPOR SATELLITE IMAGERY SHOWS THE UPPER LEVEL LOW PRESSURE
CENTER OVER CENTRAL TEXAS AND MOVING TOWARD THE SOUTHEAST. THIS
LOW IS PULLING DRY AIR DOWN INTO SOUTH CENTRAL TEXAS. AS THIS
FEATURE MOVES ACROSS CENTRAL TEXAS THERE WILL STILL BE A CHANCE
FOR SHOWERS AND THUNDERSTORMS IN THE EASTERN PART OF OUR CWA.
MODEL SOUNDINGS FOR OUR EASTERN COUNTIES SHOW MARGINAL INSTABILITY
WHILE FARTHER WEST CONVECTION LOOK UNLIKELY. HAVE INCLUDED LOW END
CHANCE POPS IN THE EAST AND SLIGHT CHANCE ALONG AND AROUND I-35.

AN UPPER RIDGE WILL REPLACE THE LOW TOMORROW AND THINGS WILL DRY
OUT FRIDAY. THE WEEKEND WILL SEE A COUPLE OF WEAK SHORT WAVES
SWING THROUGH BRINGING LOW END CHANCE POPS TO THE NORTHEAST
SATURDAY AFTERNOON AND AGAIN SUNDAY AFTERNOON. THE RIDGE WILL
REGAIN CONTROL MONDAY. THEN ANOTHER UPPER LEVEL TROUGH WILL PASS
THROUGH NORTH TEXAS MID-WEEK AND BRING A SLIGHT CHANCE FOR
THUNDERSTORMS TO THE NORTHERN HALF OF THE CWA.

TEMPS WILL MAKE A STEADY CLIMB TO HIGHS IN THE MID TO UPPER 80S BY
MONDAY AND STAY IN THAT RANGE THROUGH THE END OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              65  83  65  86  66 /  20  10  10  30  20
AUSTIN BERGSTROM INTL AIRPORT  62  83  61  86  62 /  20  10  10  30  20
DEL RIO INTL AIRPORT           63  86  65  89  66 /  -   -   -   10  10
SAN ANTONIO INTL AIRPORT       64  83  65  86  64 /  20  -   10  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01/PM
Hazardous weather outlook, May 10, 4:23 AM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
423 AM CDT THU MAY 10 2007

TXZ171>173-183>194-202>209-217>225-228-110930-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
423 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS EASTERN SECTIONS OF SOUTH CENTRAL TEXAS. THE
THREATS ARE HAIL AND LOCALLY DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 10, 6:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     5 NE SAN ANTONIO        29.51N 98.45W
05/10/2007                   BEXAR              TX   BROADCAST MEDIA

            SEVERAL BILL BOARDS BLOWN DOWN, A SEMI-TRUCK WAS BLOWN
            OVER, TREE LIMBS BLOWN DOWN, PEA SIZE HAIL, 6 TENTHS OF
            RAINFALL IN 20 MINUTES.

&&

PM
Local storm report, May 10, 6:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     5 NE SAN ANTONIO        29.51N 98.45W
05/10/2007                   BEXAR              TX   BROADCAST MEDIA

            SEVERAL BILL BOARDS BLOWN DOWN, A SEMI-TRUCK WAS BLOWN
            OVER, TREE LIMBS BLOWN DOWN, PEA SIZE HAIL, 6 TENTHS OF
            RAINFALL IN 20 MINUTES.

THE TIME IS ESTIMATED FROM A COOP REPORT AND RADAR IMAGES.

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:11 PM CDTFlash Flood WarningEWXReal, Uvalde3 hr
May 9, 7:15 PM CDTSevere Thunderstorm WarningEWXMaverick, Zavala60 min
May 9, 8:14 PM CDTSevere Thunderstorm WarningEWXDimmit61 min
May 9, 8:54 PM CDTFlash Flood WarningEWXDimmit3 hr
May 10, 5:59 PM CDTSevere Thunderstorm WarningEWXGonzales46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.